Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Kidney problems,dialysis,bruises,itching on feet.

I am 95 years old, and I get bruises quite frequently and all over my body. Recently I had them on my legs, and before the bruises appeared, I had this terrible itcht on the bottom of my legs. The following day my carer pointed out the bruises to me. I think it is important to let you know that I do have Kidney problems, for that I go two times a week for dialysis . I am physically well, what do you think is causing the buises to appear and then later go away. Thanking you
Asked On : Sat, 21 Apr 2012
Answers:  2 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Gastroenterologist, Surgical 's  Response
In patients suffering from chronic renal failure , the platelets usually develop a dysfunction. They are responsible for preventing small bleeds. But if they cease to function then the patient develops a propensity for small hemorrhages which usually develop spontaneously. As soon as the dialysis session is completed the platelets will function optimally for some time. If the problem goes beyond control then a particular medication is given which is a synthetic anologue of vasopressin. You should consult your nephrologist who will guide you in this respect.
Answered: Sat, 21 Apr 2012
I find this answer helpful
General & Family Physician Dr. Abeed Basheer's  Response
As you told in your history your having dialysis two times a week can explain the cause of your bruises.An increased incidence of spontaneous bleeding occurs in hemodialysis patients which is related to several factors like heparinisation during dialysis,ongoing anticoagulation therapy and platelet abnormality of uremia.First I will tell you about heparin.It is a substance given to prevent blood from clotting.It is given in hemodialysis to prevent your blood from clotting when it is taken out of your body into the dialysis machine.The effect of heparin stays for sometime after dialysis which can be one of the factors causing your bruising.Secondly the platelets or the cells which cause clotting will be abnormal in people having kidney problems .The platelets can adhere to the dialysis machine membrane releasing other chemicals which prevent blood from clotting.As such the bruises on your body need not worry you but it is there to remind you that you are always under risk of severe bleeding.As such I would recommend you to have your blood pressure at least twice daily and any drop in your blood pressure should be carefully investigated
Answered: Sat, 21 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor